MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 2 ULTRABRAID; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORAPTOR 2.9 WITH 2 ULTRABRAID; SCREW, FIXATION, BONE
Model Number 72200775
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during shoulder operation, area was prepared with 2.9 mm drill.First anchor was placed appropriately but second anchor tap was broken while it was being placed.Anchor was removed from patient and new anchor was placed by preparing new hole.No patient injuries were reported.
 
Additional Manufacturer Narrative
Device was returned for evaluation.The device was used for a shoulder instability and labral tears repair procedure.The shaft is slightly bowed.The anchor was returned damaged.It has collapsed at the thru eyelet.The threads and insertion area are damaged.This was the second of two anchors used.The first was successfully fixed.Bone quality was not indicated.Drill size was appropriate although it was not reported whether the customer used the specified drill bit for this particular anchor.It was commented that ¿the tap was broken while being placed¿.The physical condition of the device, anchor and the failure description is consistent with off axis insertion for the second anchor fixation attempt.No root cause associated with the manufacture of this device could be supported.Use error may have been a contributing factor to the event.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.

Brand Name
BIORAPTOR 2.9 WITH 2 ULTRABRAID
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6822178
Report Number1219602-2017-01035
Device Sequence Number18846978
Product Code HWC
UDI-Device Identifier03596010585967
UDI-Public(01)03596010585967(17)180911(10)50565412
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number72200775
Device Catalogue Number72200775
Device Lot Number50565412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR